- Question from Susie: I have been living with bone mets for the last 3 1/2 years. For the last year I have cut my aromatase inhibitor dose in half so that I can be in less joint and muscle pain. Have you heard of other patients doing similar treatments? And were they successful at keeping the cancer away? Thank you.
- Answers - Larry Norton, M.D. There are 3 aromatase inhibitors in common use. It is unusual that a patient develops muscle and joint pain from all three. If one aromatase inhibitor is causing muscle side effects, the patient should be advised to try another aromatase inhibitor. However, I do not advise reduction in dosage since a reduced dose may not be as effective as a full dose. Symptom management is a very important part of cancer treatment. If a drug is keeping the cancer in control, finding ways of handling the side effects of the drug and still continuing the drug may be the best course. With side effects such as aches and pains, I have found that acupuncture, yoga, and massage may be very useful in keeping people on effective therapy.
The Ask-the-Expert Online Conference called Living With Metastatic Breast Cancer featured Larry Norton, M.D. and moderator Marisa Weiss, M.D. answering your questions about managing day-to-day life with metastatic breast cancer.
Editor's Note: This conference took place in October 2007.
The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.
A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.